MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION SURGUARD3 SAFETY HYPODERMIC NEEDLE (MCKESSON LABEL); NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION SURGUARD3 SAFETY HYPODERMIC NEEDLE (MCKESSON LABEL); NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 102-N2558S3
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
Terumo medical received an fda medwatch report # mw5162171.The event description states that: during a child immunization clinic, two nurses reported that the needles were breaking when trying to draw up the vaccine from the vial.Additionally, children reported discomfort with vaccine administrations that wouldn't normally cause discomfort.The nurses also described that the needles felt dull.Additional information was received on 17 dec 2024: during preparation for vaccine delivery, prior to patient interaction, several issues with the needles were reported.In one instance, the needle broke off at the hub, while in other cases, the shaft of the needle broke off.Additionally, a second nurse reported that the needle bent while drawing up the vaccine, necessitating its replacement before patient injection.To resolve these issues and continue with vaccine delivery as intended, a new needle had to be used to draw up the vaccine.In at least one case, the vaccine had to be discarded, and a new dose was drawn up.This resulted in a longer wait time for the patient, as the vaccine took longer to prepare accurately for administration.Additional information was received on 30 dec 2024: the staff confirmed that the understanding is correct regarding the shaft of the needle breaking.There was no breakage reported during patient injection; the only breakage occurred when trying to draw the vaccine from the medication vial.Patients complained of pain during the injection, suggesting that the needle might have been dull.There was no indication of the needle being bent when removed from the package, but bending was experienced when drawing up the vaccine from the vial.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: age or date of birth: requested, not provided.A3a: sex: requested, not provided.A3b: gender: n/a.A4: weight: requested, not provided.A5: ethnicity: requested, not provided.A6: race: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: assistant director of nursin.G4: pma/510(k): na.The details of the actual condition of the sample were unable to be determined as it was not available for evaluation.Retention samples were visually inspected and confirmed free of defects such as dents, scratches, bent cannula, tilted cannula, and damage to the cannula that might contribute to the complaint.There was no issued nonconformity report related to human error during the production lot.There are no nonconformities in the assembled needle lot supplied during production.During the collar assembly process, the hub fit is loosened from the protector before placing the needle into the collar.Prior to proceeding to the next process, the hub, cannula, and collar are pressed into the protector wherein a photoelectric sensor detects if the height of the protector is correct.At the cannula station, an inspector ensures proper cannula alignment to prevent bent needles.Our product has an allowable tilting of the needle of not more than 2°.Tilted cannulas are one of the check items in the hourly in-process inspection during needle assembly.Visual in-process inspections are conducted during the manufacturing process to detect abnormalities in the product that may cause needle breaks.Before shipment, qc conducts outgoing inspections to check the overall condition of the products.Our cannula is a supplied raw material that complies with iso 9626, particularly on stiffness and breakage.It has undergone incoming inspection which includes visual inspection, dimensional inspection, and verification of quality certificate.From the previous two fiscal years to the present, we received a total of sixteen (16) complaints for the same issue, the cause of which was not identified as being related to our product or the manufacturing process.The root cause of the problem could not be identified based on our investigation of all the available information regarding this issue.A review of the product's lot history file revealed no related issues that would cause the needle to break during aspiration of the medicine.Our cannula is supplied with raw material that conforms to iso 9626, specifically on stiffness and breakage.We have routine inspections to check the condition of the products.We perform an outgoing inspection prior to shipment to ensure the overall condition of the needles.Our process is assured, and the complaint is unrelated to our manufacturing process.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.(b)(4).

Brand Name
SURGUARD3 SAFETY HYPODERMIC NEEDLE (MCKESSON LABEL)
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP  4024
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP   4024
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key21173360
Report Number3003902955-2024-00114
Device Sequence Number14537116
Product Code FMI
UDI-Device Identifier10612479246406
UDI-Public(01)10612479246406(17)280531(10)230624E
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number102-N2558S3
Device Lot Number230624E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Initial Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown